A sinus infection is a potential source of infection during dermal filler treatment, so try to postpone treatment until you are well. Stop any medications that may cause bruising for at least 1 week beforehand. This includes fish oil, krill oil, and anti-inflammatory drugs such as Nurofen. Accidental injections of facial filler into blood vessels can occur anywhere on the face.
But an FDA analysis of studies and reported problems found that it was more likely to occur between the eyebrows and nose, in and around the nose, on the forehead and around the eyes, the agency said. A very common problem that we see in our clinic is the worsening of the malar pockets as a result of a previous treatment of lacrimal canal filling. As fillers tend to cause bloating, any patient with malar bags or festoons should avoid treatment with filler, as this will only aggravate the problem. Dermal fillers may cause HSV reactivation.
Most relapses of HSV occur in the nasal mucosa, the perioral area and the mucosa of the hard palate. In a patient with a history of cold sores, valacyclovir should be administered 1 gram the day before and continued for three days after the injection, as well as if an episode of HSV occurs after the injection. In patients with active herpes lesions, HA fillers should be delayed until complete resolution. Silent sinus syndrome is a unique diagnosis characterized by spontaneous enophthalmos and hypoglobes as a result of collapse of the orbital floor secondary to chronic subclinical sinusitis.
Although it is reported in the ophthalmology and otorhinolaryngology literature, there is no mention of silent sinus syndrome in the plastic surgery literature. The authors present a case report, together with a brief overview of silent sinus syndrome, so that knowledge of this rare but potentially devastating clinical entity can complement the differential of plastic surgeons to ensure proper diagnosis and treatment. In some cases, additional injections of facial filler placed correctly into the tear canal or other facial areas can give excellent cosmetic results. The best thing would be to give a “fill pass” to the patient who notes which filler was injected, when and where.
As noted above, some hyaluronic acid products tend to spread more than others after being injected, and these products may not be the ideal choice for treating the tear canal or lower eyelid voids. Scallops or malar bags are puffy bags and puffy bags appear under the eyes, which usually occur due to aging of half of the face. Patients with unilateral and spontaneous enophthalmos and hypoballoons should make the doctor suspect of silent sinus syndrome. My doctor used a cannula and did multiple injections under my eye to fill that area and there was a point where it was injected and it felt like it was deep and I screamed from the pain; it was exactly where my sinuses are.
Late-onset nodules occur in 0.5% of HA filling treatments, usually from four weeks to more than one year. In these cases, surgical rejuvenation of the lower eyelids is usually the most appropriate treatment, and surgery may be necessary to achieve the best possible cosmetic result. For some patients, non-surgical rejuvenation of the lacrimal canal may be a reasonable procedure that gives excellent results to improve dark shading or even to camouflage the appearance of larger fat pockets (bags) under the eyes. After the lacrimal groove under the eye filling, some patients may experience swelling under the eye area or in the middle region of the cheek.
Facial filler particles of hyaluronic acid that are placed too close to the surface of the skin can cause light incident on the area to scatter in such a way that it can create a bluish tint on the skin that overlies the treated area. Most cases were due to autologous fats (N%3d4), hyaluronic acid (N%3d2) and collagen (n%3d), while all other substances used as fillers were below 5%. If you have an area of the lower eyelid that appears to have the Tyndall effect, hyaluronidase injections will usually correct the problem by dissolving the facial filler product. Without much pigmentation, the thin skin of the eyelid is not always able to effectively protect the facial filler product from light, which causes light scattering in the area and the appearance of bluish color in the treated area.
We report a clinical case of spontaneous unilateral enophthalmos and hypoballoons after botulinum toxin injection, in which the clinical entity of silent sinus syndrome stands out. Although there is a core group of physicians who are traditionally trained in these treatments for aesthetic enhancement, this also includes many other types of doctors who were originally trained in other specialties and who may not have the same training or extensive experience in the delicate anatomy of the eyelid or similar areas. of the face. .